Post # 1
Anyone take Macrobid – Nnitrofurantonin for a UTI???
I have a pretty extreme phobia of medicines…and I have a bladder infection
Last year around this time I had a kidney infection and was given Ciproflaxacin and you guys helped me overcome my fear and I completed the RX with no side effects.
Welllll Mr. Google scared me this morning and although I took my first dose this morning at around 10:15…I still found some horrible issues with side effects from this antibiotic…
Tingling in legs and arms that may not be reversablE
^^ These were pretty common
I have 13 pills to go…have to take 2 a day for the next 7 days.
I understand side effects have to be reported for EVERYTHING that’s taken..even if it rarely happens…but what I read said “most common” not rare.
Anyone take Macrobid before ?
Post # 3
- Wedding: November 2013 - St. Augustine Beach, FL
@BellaDee: I worked for a urologist for 3 years and I honestly can’t think of a single case where someone suffered from side effects from Macrobid. Well, other than a yeast infection afterwards (we usually prescribed Diflucan/fluconazole in conjunction with the Macrobid.) Mcrobid and Cipro are extremely common antibiotics used for bladder/kidney infections. You should be totally fine.
On a side note, if you are getting UTIs frequently you may want to talk to your doctor about habits that may be causing you to get them.
Post # 4
Yes, I get UTI’s pretty often, and I have taken this a few times. I never had any side effects from it until this past time. I was incredibly nauseated the entire time (5 days) I was on it. But no crazy side effects. From what I’ve been told by doctors, Macrobid is pretty much specifically for urinary tract/bladder infections, so it’s probably the best thing you can be taking for it. I’m terrified of medications as well…if I’m taking anything I’ve never taken before, I’ll imagine I’m having some type of reaction to it, like my throats closing, etc. I think you’ll be fine, but if it is making you nauseated to the point of making you sick enough to miss work (or anything like that), just call your doctor and ask to be put on something else.
Post # 5
I’ve taken it many times, and you should be fine. I never had any side effects from it.
Post # 6
@beachbride1216: thank you!
I’m horrible with medicine…i don’t take it unless it’s needed, and I definitely think that induring anxiety over possible side effects that may not even happen is better than another painful kidney infection.
Probably shouldn’t have googled uhk! I was fine before that.
Post # 7
@Sb91: i’m the exact same…i’m wondering why my chin feels a little numb/cold and I wonder if my throat is closing…but I’m just over thinking.
Post # 8
Nitrofuritonin is a very standard antibiotic. If you have already taken a pill and not had an allergci reaction, you are not likely to.
Anxiety = also causes the symptoms you are experiencing.
You can be allergic to pretty much any subastance on Earth – drugs are no exception. It would not be an approved and widely used medication if it had common extreme adverse events (cancer chemo drugs that exhibit a dramatic life extension being one exception to the rule).
I spent the first part of my career developing antibiotics – you’re going to be fine. If you think you are really having a reaction, and not just a panic attack, call your doctor.
Post # 9
Google is your worst enemy when it comes to symptoms. Never google symptoms. WebMD is even worse!
I’ve taken this once for a UTI and it made me a little sick to my stomach, but every antibiotic does that to me. The only reaction I’ve ever had to a medicine is amoxicillian, of which I developed a mild (but exceptionally itchy) allergy to.
Post # 10
@crayfish: thanks a bunch. I feel a lot better already.
I think I need to just chill.
Post # 11
I take macrobid for UTI’s, never had a problem. I usually take it with food to prevent any yucky stomach side effects. Feel better!
Post # 12
@Hyperventilate: agreed. I havent touched webMD In some time….the last time I was having gas pains and they originally said it was pancreatitis (severe).
I learned my lesson.
Post # 13
I’ve taken it multiple times for UTIs. It’s an older antibiotic (which is not a bad thing) and it’s effective. Like any antibiotic, there’s a risk of side effects, most common being intestinal upset. Make sure you eat before you take it, and drink extra water to help clear the UTI.
Post # 14
thank you both, and everyone. my anxiety is subsiding now! I feel much better.
Post # 15
Just remember that no one posts completely routine experiences on the Internet. It’s only exceptionally good or exceptionally bad experiences. Your google results are not reflective of the vast majority of people’s experiences because the vast majority take the drug, have no side effects, and get better as expected.
Post # 16
@Horseradish: this was actually studies based on statistics and groups of people and reports…it wasnt a yahoo search or anything like that. thats why I was more worried.
it fell under the “most common” symptoms, rather than “rare” and I know with Cipro there were barely any side effects.